MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558870
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2020 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx dilatation balloon was used in the common bile duct (cbd) during a sphincteroplasty of the ampulla procedure performed on an unknown date.According to the complainant, during the procedure, the balloon burst when attempting to dilate the cbd; it was noticed that the balloon burst at roughly 9.5mm.Reportedly, the stones were small and were not hard or sharp.No part of the balloon detached inside the patient.The balloon was then removed from the patient and the procedure was completed with another cre rx dilatation balloon.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to (b)(6) 2020 as no event date was reported.Block h6: problem code 1074 captures the reportable issue of balloon burst.Block h10: investigation results a visual examination of the returned complaint device revealed that the balloon was ruptured in the middle section on the body of the balloon and the other section was not returned.It was also noted that the detached part has a jagwire guidewire stuck inside.No damage found on the catheter of the device.The failure found confirms the reported event.This failure is likely due to factors or conditions related to the procedure that could have affected its performance and its intended purpose, such as the technique used by the physician and/or the interaction with the scope when the physician advanced the balloon could have caused the balloon to burst during the procedure.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly and performance specifications.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu)/product label.
 
Event or Problem Description
It was reported to boston scientific corporation that a cre rx dilatation balloon was used in the common bile duct (cbd) during a spincteroplasty of the ampulla procedure performed on an unknown date.According to the complainant, during the procedure, the balloon burst when attempting to dilate the cbd; it was noticed that the balloon burst at roughly 9.5mm.Reportedly, the stones were small and were not hard or sharp.No part of the balloon detached inside the patient.The balloon was then removed from the patient and the procedure was completed with another cre rx dilatation balloon.There were no patient complications reported as a result of this event.

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11064629
Report Number3005099803-2020-06268
Device Sequence Number19472894
Product Code FGE
UDI-Device Identifier08714729965428
UDI-Public08714729965428
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2023
Device Model NumberM00558870
Device Catalogue Number45767
Device Lot Number0025858921
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2021
Initial Date Received by Manufacturer 12/01/2020
Supplement Date Received by Manufacturer04/15/2021
Initial Report FDA Received Date12/23/2020
Supplement Report FDA Received Date05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1